Anxiety getting worse

Advice please. I have bad anxiety for three months now. Cant sleep heart racing think I'm dying. Have had pneumonia and the anxiety has followed that. Dr put me on trazodone 10 days ago but have felt more anxious. Started me off on 50 mg but felt awful after a couple of days so cut it down to half. Dr on holiday so couldnt speak to her is this a normal reaction to trazodone. Seeing her tomorrow but feel cant take any more of med.

9 Replies

oldestnewest
  • Sometimes at the beginning of taking new meds they can increase your anxiety, but only for a short while. If you can work through it for a cpl of wks you'll then start feeling the meds working for you.

    I'm on Sertraline, and it probably took 6 to 8 wks until I felt them properly working for me.

    I'd say 10days isn't really long enough to give them a real chance, but that's just my personal opinion. Hope all goes well when you see your doc tomorrow x

  • Thanks for that Sarahb. Did you have side effects like me racing heart and anxiety when you first took yours

  • Yes, for the first 2-3wks I felt a bit 'out of it', groggy & dizzy, but that soon goes off. My anxiety also increased a little, which can be scary, but just stick with it. I was on another forum at the start & it's a well known side effect, with Sertraline atleast.

    I assure you, you 'will' feel better, just be patient with your body 🙃 x

  • Hi having lived with this condition for amost 28 years Ive had many medications, all have some side effects some can really Hit you and makes you feel worse than before, currently I'm on propranolol, twice daily, it makes me fuzzy headed and my brain is numb but at this moment in time it's OK, it doesn't last long and I know this isn't a long term plan but it's getting me through work and I'm hanging on hope you find something that works for you, I'm doing yoga as well which is helping tonnes and pushing forward, good luck 🍀 x

  • latic

    what dozage propanolol r you on & is it helping. Just been prescribed 80 mg

    per day slow release making me feel realy tired.I am going to stick with them

    to see if i can reduce anxiety fingers crossed x.

  • Hi I'm on 40mg and it's amazing for several hours but sadly the effects wear off so I need to take it again. My gp has prescribed citalopram 10mg as she feels I need something that works with chemicals in brain, I took this last night I slept from 11.but was wide awake at half three. Could be a long day, good luck I'm waiting for an appointment with cbt too have you thought of that you can self refer x

  • I'm on 20mg day of beta blockers. Just seen a mind coach hypnotherapist who does cbt. He gave me a mp3 for sleep and it has improved. Sleep from 10 to 4ish but then can just lay and relax. Try it what a difference its all in our minds we are what we think.xxx

  • Thanks for your reply. Dr taken me off anti depressants couldn't cope with side effects was more anxious dreaded taking the tablet. Put me on propanol same as you how long have you been in it.xxxxx de

  • Been on it five weeks now not feeling any better dr wanted to up the dozage

    to 160 mg am not too keen about that x.

You may also like...